Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
itsmedeano

My Doxycycline & Retin-A Log!

Recommended Posts

Well, hi all!

I'm deano and I've just signed up to Acne.org, and I've decided to post a log of my acne treatment to see if it's making any difference. A little bit about me, I live in England, I'm 17 years old, almost 18, and I've been battling teenage acne for quite some time. I've got a few scars on my face, with a few active acne. No blackheads, mostly just whiteheads which appear in break outs.

I've been on a lot of anti-biotic acne medication, tried Oxytetracycline, but that didn't work at all, so now i'm on Doxycycline, for 100mg, once a day to treat my acne. I've so far been on all anti-biotics along side with Retin A 0.01%, which I apply at night before bed. I literately have no regime, apart from washing my face with warm water, and then applying a Vitamin-E cream to my face, which sometimes makes my face really really oily, and then later on in the day, my face peels quite a bit. Would anyone help me give recommendations for a good suitable cleanser for sensitive skin? (considering I also shave, meaning that after shaving my skin is quite irritated and tight).

I'm currently five days into my treatment with Doxycycline, and so far the results are going pretty well, apart from a few things. For the first couple of days, I had one or two new whiteheads, nothing too serious. Until, i've been having chest pains every couple of hours, which feel like a stabbing sort of motion, which I then searched up to find that it could be Oesophagitis, which i've now started taking my pill with more and more water, around one cup full straight after, along with food, and it seems to be helping it out a lot. I'm also drinking a probiotic in order to help with future side effects of a yeast infection. Other than that, nothing really has changed, I suppose it's too early for anything to happen.

Thanks all, and I can't wait to share my journey with you!

Deano. xx

Share this post


Link to post
Share on other sites

Hey man, sorry I know nothing about the side effects. Does Retin A help you out much?

I'd say so yeah, it's been really bad though for drying out my skin, I wake up in the morning and it looks as if most of my skin is falling off, haha, it's not so bad though once I've used my vitamin E cream (which acts as a form of moisturizer). It's also made my skin even more sensitive than it already was, after shaving or washing my face, my skin becomes really tight and uncomfortable. Retin-A has helped to dry out my acne I think, and to treat them in general, in my opinion.

Edited by itsmedeano

Share this post


Link to post
Share on other sites

DAY SIX

Well, I think this is going to be a very short log for me, haha! My lips have swollen up the size of golf balls, so I think i'm going to stop taking Doxycycline, due to the fact that i'm getting quite a few side effects, I just don't think it's worth it. More than likely i'll just stick to my Retin-A.

Deano xx

Share this post


Link to post
Share on other sites

that does sound like an allergy. but you should see about another antibiotic, perhaps a topical? it's pretty helpful for starting a retinoid regimen. as for a cleanser, i've been loving my neutrogena extra-gentle cleanser. it claims to add back moisture with every wash. this is probably an exaggeration, but i find it very pleasant. also, a good moisturizer is essential. i was using a neutrogena moisturizer with spf 35, but the chemicals were giving me a painful tingle. switched to a glycerin-based neutrogena moisturizer for sensitive skin and i'm in love. i get my spf from my makeup... but since you're a guy (i think) you should still use some spf when outside. the retinoids make your skin really photo sensitive.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×